MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER; POLYAXIAL HEAD

SEASPINE ORTHOPEDICS CORPORATION MARINER; POLYAXIAL HEAD
Model Number 41-3010
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 41-3010 mariner polyaxial head was returned and evaluated.Visual inspection revealed that multiple threads on the 41-3010 polyaxial head were deformed and collapsed into each other.In this condition,a set screw would not be able to thread onto the polyaxial head, confirming the reported failure.Root cause: review of the dhr confirmed that proximal thread specifications were in tolerance and that the functional check with the driver passed at inspection.The deformation observed on the leading threads of the polyaxial head is likely the result of the set screw being inserted off axis, resulting in cross-threading.Applied torque under these conditions would likely cause the identified thread deformation.However, the root cause of the deformation seen further down in the polyaxial head (below the thread profile) was unable to be determined based on the information provided.Intraoperative warnings breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Event or Problem Description
On 10 apr 2026 seaspine/orthofix was made aware of a 30-minute surgical delay involving the mariner spinal system.Per the reporter, after the surgeon implanted a screw during an l3 pelvis case on (b)(6) 2026, he experienced issues threading the set screw onto the tulip.The surgeon attempted to resolve the issue using two different set screws, however, neither set screw would thread onto the tulip.The surgeon proceeded to remove the screw and tulip and replaced it with a new one.The case was able to be completed successfully and no patient injuries were reported.The issue resulted in a delay of approximately 30 minutes.

Brand Name
MARINER
Common Device Name
POLYAXIAL HEAD
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
7607278399
MDR Report Key25129353
Report Number3012120772-2026-00027
Device Sequence Number9322221
Product Code NKB
UDI-Device Identifier10889981155117
UDI-Public10889981155117
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173882
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-3010
Device Catalogue Number41-3010
Device Lot NumberAW199683G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MD1-100016 POINTLOCK SET SCREW, LOT: AW197304B; MD1-100016 POINTLOCK SET SCREW, LOT: DH34070C
Outcome Attributed to Adverse Event Other;
Patient SexUnknown